Thunderstorm Wind, Trego
- When
- July 21, 8:05 PM CST
- Where
- Trego County, 20 mi S of Wakeeney
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.733, -99.883
4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jul 21, 12:51 PM CST, 7 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 151 PM CDT MON JUL 21 2003 DAYS 1-2... S/W TROF SWINGS SOUTH ACROSS THE PLAINS OVERNIGHT AS A REENFORCEMENT OF COOLER AIR APPROACHES KS. WITH MOISTURE ALREADY IN PLACE FROM SW KS INTO NE ALONG WITH DECENT LAPSE RATES AHEAD OF THIS WAVE LOOKS LIKE A GOOD CHANCE FOR PCPN LATER TONIGHT...AT LEAST FOR THE EASTERN 1/2 OF THE CWA. CURRENT FORECAST HAS A GOOD HANDLE WITH THIS AND OTHER THAN TWEAKING POPS UP SOME DO NOT EXPECT TO MAKE ANY MAJOR CHANGES TO CURRENT FORECAST TONIGHT. 85H TEMPS FALL BACK INTO THE 16- 20C RANGE ON TUESDAY BEHIND FRONT WITH MIX DOWN TEMPS SUGGESTING UPPER 70S TO LOW 80S. SFC/85H LVL ALSO INDICATING UPSLOPE FLOW PRESENT IN WRN KS THROUGH 00Z WED. DESPITE SOME MORNING CLOUDS SHOULD SEE ABUNDANT SUNSHINE BY THE AFTERNOON SO WILL BASE HIGHS ON 8H TEMPS WHICH WOULD PLACE MOST AREAS IN WESTERN KS IN THE MID 80S. SFC HIGH SLIDES ACROSS KS TUESDAY NIGHT WHICH SHOULD KEEP WINDS LIGHT AND WITH CLEAR SKIES SHOULD SEE TEMPS FALL BACK CLOSE TO DWPTS WHICH ARE PROGGED TO BE IN THE 50S. EVENING CONVECTION NOT TOTALLY OUT OF THE QUESTION OVER THE HIGHER TERRAIN AND WITH A NW FLOW MAY APPROACH OUR WRN MOST CWA EARLY THEREFORE RETAIN SLT CHC POPS IN MY EXTREME WRN CWA FOR EARLY TUESDAY EVENING. WEDNESDAY TEMPS BEGIN TO REBOUND BUT WITH AN SE FLOW IN THE LOW LEVELS WILL NOT GET TOO AGGRESSIVE. WILL BUMP TEMPS UP 5-8F WHICH HAPPENS TO BE FAIRLY CLOSE TO GUIDANCE. DAYS 3-7... FORECAST CHALLENGE IS HOW MUCH TROFINESS REMAINS OVER CENTRAL AND EASTERN CONUS AND TEMPERATURES. NCEP ENSEMBLES NOT AVAILABLE BUT READING NEW DISC SUGGEST GFS TO STILL HAVE PROBLEMS IN THE OVER AMPLIFICATION OF THE RIDGE/TROF OVER CONUS. WILL FAVOR ECMWF AND KEEP FAIRLY WARM CONDITIONS WITH LESS AMPLITUDE TROF AND POSITION OF UPPER HIGH FARTHER EAST. WILL BUMP UP TEMPS TO AROUND 100 FRIDAY AND SATURDAY AND MID TO UPPER 90S INTO MONDAY. .PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE DODGE CITY ZONE FORECAST. DDC 67 85 58 90 / 60 20 00 00 GCK 65 86 59 92 / 40 00 00 00 EHA 68 86 61 93 / 20 20 20 20 LBL 69 86 60 92 / 30 00 00 20 HYS 63 83 57 87 / 60 00 00 00 P28 67 84 59 89 / 60 30 00 00 .DDC WATCHES/WARNINGS/ADVISORIES... KS...NONE. 18/06
KSZ030-031-043>046-061>066-074>081-084>090-221000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 521 AM CDT MON JUL 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL NORTH OF A LINE FROM SYRACUSE TO PRATT TONIGHT. AN UPPER LEVEL SYSTEM OVER SOUTHERN CANADA WILL MOVE SOUTHEAST TODAY AND HELP PUSH A COLD FRONT THROUGH THE CENTRAL PLAINS TONIGHT. THIS WILL TRIGGER THUNDERSTORMS OVER PORTIONS OF THE DAKOTAS AND NEBRASKA THIS AFTERNOON. THE THUNDERSTORMS ARE EXPECTED TO MOVE INTO KANSAS ALONG WITH THE FRONT TONIGHT. WITH UPPER LEVEL WINDS INCREASING, THUNDERSTORMS COULD BE SEVERE AS THEY REACH SOUTHWESTERN KANSAS OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THE PROBABILITY OF WIDESPREAD SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TONIGHT NORTH OF A SYRACUSE TO PRATT LINE. RITTERLING
The Dodge City radar (KDDC), 108 km away, was scanning. The volume nearest the first event began at 02:06 UTC.
4 thunderstorm wind. Local standard time, as filed.
Large limbs were broken off of trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2003Every state in 2003This day in weather historyWarnings in Kansas, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334281, 5334282, 5334283, 5334284.